MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.There were no signs of misuse or mishandling.There were no signs of bends or concentricity issues.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.A review of the xpi indicates production shall rotate the cutter assembly to verify that there is no resistance or unusual grinding noises.Additionally, there are checks for damage to the assemblies and components throughout the manufacturing process.The inner cutter and outer tube are supplier manufactured; additional components are installed for the final assembled by medtronic at the (b)(6) and (b)(4) manufacturing sites.The customer indicated the device was broken when it was taken out from packaging and before using it on the patient's body however the damage to the device and the location and extent of the biological contaminants suggests the event occurred during use.Deformation of the outer tube distal tip has been proven to cause the inner blade tip to fracture at the first proximal tooth valley.The following use issues have not resulted in tip breakages: operating speeds up to 12,000 rpm in forward direction, no or excess internal grease, 3lbs of force applied to the tip during operation, bent shafts (inner cutter or outer tube), concentricity issues, and adhesive applied to multiple locations at the tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that a blade tip was broken when it was taken out from packaging.It was discovered during the procedure before using on the patient's body.A backup device was used to complete the procedure.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8879012
Report Number1045254-2019-00374
Device Sequence Number2047991
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215825249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1